Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2014, Article ID 163258, 9 pages
http://dx.doi.org/10.1155/2014/163258
Research Article

Remarks on Ultrametrics and Metric-Preserving Functions

1Department of Mathematics, Faculty of Science, Silpakorn University, Nakhon Pathom 73000, Thailand
2Department of Mathematics and Computer Science, Faculty of Science, Chulalongkorn University, Bangkok 10330, Thailand

Received 22 December 2013; Accepted 19 April 2014; Published 30 April 2014

Academic Editor: Gaston M. N’Guérékata

Copyright © 2014 Prapanpong Pongsriiam and Imchit Termwuttipong. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. W. A. Wilson, “On certain types of continuous transformations of metric spaces,” American Journal of Mathematics, vol. 57, no. 1, pp. 62–68, 1935. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. J. Borsík and J. Doboš, “On metric preserving functions,” Real Analysis Exchange, vol. 13, no. 1, pp. 285–293, 1988. View at Google Scholar · View at MathSciNet
  3. Y. Borsik and J. Doboš, “Functions whose composition with every metric is a metric,” Mathematica Slovaca, vol. 31, no. 1, pp. 3–12, 1981. View at Google Scholar · View at MathSciNet
  4. P. Corazza, “Introduction to metric-preserving functions,” The American Mathematical Monthly, vol. 106, no. 4, pp. 309–323, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. P. P. Das, “Metricity preserving transforms,” Pattern Recognition Letters, vol. 10, no. 2, pp. 73–76, 1989. View at Publisher · View at Google Scholar
  6. J. Doboš, “Metric Preserving Functions,” http://web.science.upjs.sk/jozefdobos/wpcontent/uploads/2012/03/mpf1.pdf.
  7. J. Doboš, “On modifications of the Euclidean metric on reals,” Tatra Mountains Mathematical Publications, vol. 8, pp. 51–54, 1996. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. J. Doboš, “A survey of metric preserving functions,” Questions and Answers in General Topology, vol. 13, no. 2, pp. 129–134, 1995. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. J. Doboš and Z. Piotrowski, “When distance means money,” International Journal of Mathematical Education in Science and Technology, vol. 28, pp. 513–518, 1997. View at Google Scholar
  10. J. Doboš and Z. Piotrowski, “A note on metric preserving functions,” International Journal of Mathematics and Mathematical Sciences, vol. 19, no. 1, pp. 199–200, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. J. Doboš and Z. Piotrowski, “Some remarks on metric preserving functions,” Real Analysis Exchange, vol. 19, no. 1, pp. 317–320, 1994. View at Google Scholar · View at MathSciNet
  12. J. Kelly, General Topology, Springer, 1955.
  13. A. Petruşel, I. A. Rus, and M.-A. Şerban, “The role of equivalent metrics in fixed point theory,” Topological Methods in Nonlinear Analysis, vol. 41, no. 1, pp. 85–112, 2013. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. Z. Piotrowski and R. W. Vallin, “Functions which preserve Lebesgue spaces,” Commentationes Mathematicae: Prace Matematyczne, vol. 43, no. 2, pp. 249–255, 2003. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. I. Pokorný, “Some remarks on metric preserving functions,” Tatra Mountains Mathematical Publications, vol. 2, pp. 65–68, 1993. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. T. K. Sreenivasan, “Some properties of distance functions,” The Journal of the Indian Mathematical Society, vol. 11, pp. 38–43, 1947. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. I. Termwuttipong and P. Oudkam, “Total boundedness, completeness and uniform limits of metric-preserving functions,” Italian Journal of Pure and Applied Mathematics, no. 18, pp. 187–196, 2005. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. R. W. Vallin, “Continuity and differentiability aspects of metric preserving functions,” Real Analysis Exchange, vol. 25, no. 2, pp. 849–868, 1999/00. View at Google Scholar · View at MathSciNet
  19. K. Włodarczyk and R. Plebaniak, “Contractions of Banach, Tarafdar, Meir-Keeler, Ćirić-Jachymski-Matkowski and Suzuki types and fixed points in uniform spaces with generalized pseudodistances,” Journal of Mathematical Analysis and Applications, vol. 404, no. 2, pp. 338–350, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  20. K. Włodarczyk and R. Plebaniak, “Leader type contractions, periodic and fixed points and new completivity in quasi-gauge spaces with generalized quasi-pseudodistances,” Topology and Its Applications, vol. 159, no. 16, pp. 3504–3512, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. O. Kada, T. Suzuki, and W. Takahashi, “Nonconvex minimization theorems and fixed point theorems in complete metric spaces,” Mathematica Japonica, vol. 44, no. 2, pp. 381–391, 1996. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. T. Khemaratchatakumthorn and I. Termwuttipong, “Metric-preserving functions, w-distances and Cauchy w-distances,” Thai Journal of Mathematics, vol. 5, no. 3, pp. 51–56, 2007. View at Google Scholar · View at MathSciNet
  23. J. Marín, S. Romaguera, and P. Tirado, “Weakly contractive multivalued maps and w-distances on complete quasi-metric spaces,” Fixed Point Theory and Applications, vol. 2011, article 2, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  24. T. Suzuki, “w-distances and τ-distances,” Nonlinear Functional Analysis and Applications, vol. 13, no. 1, pp. 15–27, 2008. View at Google Scholar · View at MathSciNet
  25. T. Suzuki, “On Downing-Kirk's theorem,” Journal of Mathematical Analysis and Applications, vol. 286, no. 2, pp. 453–458, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. T. Suzuki, “Generalized distance and existence theorems in complete metric spaces,” Journal of Mathematical Analysis and Applications, vol. 253, no. 2, pp. 440–458, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. T. Suzuki and W. Takahashi, “Fixed point theorems and characterizations of metric completeness,” Topological Methods in Nonlinear Analysis, vol. 8, no. 2, pp. 371–382, 1996. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. S. Bosch, U. Güntzer, and R. Remmert, Non-Archimedean Analysis, vol. 261 of Grundlehren der Mathematischen Wissenschaften, Springer, 1984. View at MathSciNet
  29. R. Deepa, P. N. Natarajan, and V. Srinivasan, “Cauchy multiplication of Euler summable series in ultrametric fields,” Commentationes Mathematicae, vol. 53, no. 1, pp. 73–79, 2013. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  30. M. Cencelj, D. Repovš, and M. Zarichnyi, “Max-min measures on ultrametric spaces,” Topology and Its Applications, vol. 160, no. 5, pp. 673–681, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  31. K. Funano, “Two infinite versions of the nonlinear Dvoretzky theorem,” Pacific Journal of Mathematics, vol. 259, no. 1, pp. 101–108, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  32. M. Mendel and A. Naor, “Ultrametric subsets with large Hausdorff dimension,” Inventiones Mathematicae, vol. 192, no. 1, pp. 1–54, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  33. E. Yurova, “On ergodicity of p-adic dynamical systems for arbitrary prime p,” p-Adic Numbers, Ultrametric Analysis, and Applications, vol. 5, no. 3, pp. 239–241, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  34. J. P. Coleman, “Nonexpansive algebras,” Algebra Universalis, vol. 55, no. 4, pp. 479–494, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  35. S. Priess-Crampe and P. Ribenboim, “Ultrametric spaces and logic programming,” Journal of Logic Programming, vol. 42, no. 2, pp. 59–70, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  36. P. Pongsriiam, T. Khemaratchatakumthorn, I. Termwuttipong, and N. Triphop, “On weak continuity of functions,” Thai Journal of Mathematics, vol. 3, no. 1, pp. 7–16, 2005. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  37. P. E. Long and D. A. Carnahan, “Comparing almost continuous functions,” Proceedings of the American Mathematical Society, vol. 38, pp. 413–418, 1973. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  38. N. Levine, “A decomposition of continuity in topological spaces,” The American Mathematical Monthly, vol. 68, pp. 44–46, 1961. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  39. K. Ciesielski and A. Rosłanowski, “Two examples concerning almost continuous functions,” Topology and Its Applications, vol. 103, no. 2, pp. 187–202, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  40. J. Ewert, “Characterization of cliquish functions,” Acta Mathematica Hungarica, vol. 89, no. 4, pp. 269–276, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  41. O. V. Maslyuchenko, “The discontinuity point sets of quasi-continuous functions,” Bulletin of the Australian Mathematical Society, vol. 75, no. 3, pp. 373–379, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  42. T. Noiri and V. Popa, “On some forms of weakly continuous functions in bitopological spaces,” Demonstratio Mathematica, vol. 41, no. 3, pp. 685–700, 2008. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  43. R. J. Pawlak, A. Loranty, and A. Bąkowska, “On the topological entropy of continuous and almost continuous functions,” Topology and Its Applications, vol. 158, no. 15, pp. 2022–2033, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet